Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 99, NWS Jackson, MS

February 22, 20134 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 22, 2013, 9:39 PM CST for 4 counties in Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 22, 2013, 9:39 PM CST (03:39 UTC)
Expired
Feb 22, 2013, 10:45 PM CST
In force
66 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Covington County, MS, Jasper County, MS, Jones County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 78 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2013-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WUUS54 KJAN 230339
SVRJAN
MSC031-061-067-129-230445-
/O.NEW.KJAN.SV.W.0099.130223T0339Z-130223T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CST FRI FEB 22 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
  JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF STRINGER...
  NORTHEASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  NORTHWESTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 1045 PM CST

* AT 939 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES EAST OF MOUNT OLIVE MOVING NORTHEAST AT
  60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TAYLORSVILLE BY 945 PM CST...
  STRINGER BY 955 PM CST...
  BAY SPRINGS BY 1000 PM CST...
  TURNERVILLE BY 1005 PM CST...
  PAULDING BY 1015 PM CST...
  ORANGE AND ROSE HILL BY 1020 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3163 8954 3177 8966 3223 8909 3222 8891
      3199 8892
TIME...MOT...LOC 0339Z 234DEG 52KT 3175 8951

$$

BK
2 follow-up statements
775 
WWUS54 KJAN 230353
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
953 PM CST FRI FEB 22 2013

MSC031-067-230403-
/O.CAN.KJAN.SV.W.0099.000000T0000Z-130223T0445Z/
JONES MS-COVINGTON MS-
953 PM CST FRI FEB 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COVINGTON AND
NORTHWESTERN JONES COUNTIES IS CANCELLED...

LAT...LON 3199 8892 3180 8928 3180 8943 3182 8945
      3223 8909 3222 8891
TIME...MOT...LOC 0353Z 234DEG 52KT 3187 8931

$$

MSC061-129-230445-
/O.CON.KJAN.SV.W.0099.000000T0000Z-130223T0445Z/
SMITH MS-JASPER MS-
953 PM CST FRI FEB 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR JASPER AND SOUTHEASTERN SMITH COUNTIES...

AT 953 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR TAYLORSVILLE MOVING NORTHEAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAY SPRINGS BY 1000 PM CST...
  TURNERVILLE BY 1005 PM CST...
  PAULDING BY 1015 PM CST...
  ORANGE AND ROSE HILL BY 1020 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3199 8892 3180 8928 3180 8943 3182 8945
      3223 8909 3222 8891
TIME...MOT...LOC 0353Z 234DEG 52KT 3187 8931

$$

BK
182 
WWUS54 KJAN 230403
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1003 PM CST FRI FEB 22 2013

MSC061-129-230414-
/O.CAN.KJAN.SV.W.0099.000000T0000Z-130223T0445Z/
SMITH MS-JASPER MS-
1003 PM CST FRI FEB 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR JASPER AND SOUTHEASTERN SMITH
COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS.

LAT...LON 3199 8892 3180 8928 3180 8943 3182 8945
      3223 8909 3222 8891
TIME...MOT...LOC 0404Z 234DEG 52KT 3196 8916

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 8:24 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 22, 8:24 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CST FRI FEB 22 2013

...SOME STRONG TO SEVERE STORMS POSSIBLE ACROSS A SOUTHEAST PORTION
OF THE AREA TONIGHT...

.UPDATE...FOCUS THIS EVENING IS ON STRONG STORM POTENTIAL WITH A
RISK OF SOME SEVERE STORMS AS WELL. THE FORECAST AREA HAS BEEN
SEEING FAST MOVING SCT TSRA ACROSS THE SOUTHERN HALF FOR MOST OF THE
DAY. THE LAST 2 HRS HAVE OFFERED A BIT OF A BREAK...BUT IT APPEARS
ANOTHER ROUND IS DEVELOPING AS STRONGER ASCENT PUSHES OUT OF
S-CENTRAL LA THIS EVENING. CONVECTIVE TRENDS TO OUR SOUTH ARE ON THE
UPSWING WITH CLOUD TOPS COOLING AS CONVECTION DEEPENS. THE
ENVIRONMENT WILL SUPPORT STORMS OF AN ELEVATED NATURE AS LOCAL 00Z
RAOBS HAVE 600-900 J/KG OF MUCAPE. THIS COMBINED WITH STRONG DEEP
LAYER SHEAR WILL CONTINUE TO SUPPORT THE RISK OF HAIL...MAINLY PENNY
TO QUARTER SIZE. AS WE DID SEE EARLIER...SOME HAIL A BIT LARGER THAN
THAT MAY OCCUR WITH THE STRONGEST STORMS. MAIN RISK AREA LOOKS TO BE
ALONG AND S/SE OF A BROOKHAVEN TO DEKALB LINE. THERE IS ALSO A LOW
END CHANCE THAT THE SE PORTION COULD SEE A SVR TS WATCH. THIS IS
BASED OFF THE RECENT MD FROM THE SPC. MAIN TIMING FOR THIS LOOKS TO
BE BETWEEN 9 PM AND 2 AM.

AS FOR HEAVY RAIN...THERE DOES EXIST THIS RISK...BUT THE FAST MOTION
OF THE STORMS AND THE SOMEWHAT LACK OF TRAINING IS HELPING.
HOWEVER...PORTIONS OF THE PINE BELT APPEAR THE HAVE THE GREATEST
RISK OFF SEEING MULTIPLE STORMS WITH THIS FINAL PUSH...WHICH COULD
BRING AN ADDITIONAL 1-2 INCHES. CURRENT HWO/GRAPHICS INDICATE THIS
POTENTIAL.

AS FOR THE FORECAST ELEMENTS...SOME TWEAKS TO POPS/WX WERE MADE TO
MATCH RECENT TRENDS. BASICALLY LOWERED THE NW AND INCREASE THE SE/E.
LASTLY...HOURLY DEWPTS WERE LOWERED BASED OFF RECENT OBS/TRENDS.
/CME/

&&

.AVIATION...MOST OF THE AREA WILL REMAIN IN VFR CONDITIONS DESPITE
THE CONVECTION ACROSS THE AREA. ANY SITE THAT GETS A STRONGER STORM
COULD BRIEFLY HAVE SOME RESTRICTED CONDITIONS DOWN TO MVFR/IFR.
HOWEVER...THAT POTENTIAL IS LOW DUE TO THE FAST MOVEMENT OF THE
ACTIVITY. HBG COULD BE A SITE THAT BECOMES MORE SITUATED IN A
PERSISTENT AXIS OF STORMS RESULTING IS A GREATER POTENTIAL FOR A
LONGER PERIOD OF REDUCED FLIGHT CONDITIONS. OUTSIDE THE
STORMS...GUID SUPPORTS MVFR CONDITIONS DEVELOPING AFTER 06-09Z. VFR
CONDITIONS LOOK TO RETURN BY 15-17Z. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       46  64  36  69 /  77  16   3   8
MERIDIAN      49  65  35  70 /  87  25   4   7
VICKSBURG     43  61  34  67 /  64  10   2   8
HATTIESBURG   53  68  42  70 /  87  31   5  13
NATCHEZ       45  61  38  67 /  66  15   2  12
GREENVILLE    38  54  34  63 /  20   8   1   3
GREENWOOD     40  60  33  67 /  41   9   2   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/
Hazardous weather outlook, Feb 22, 8:10 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
810 PM CST FRI FEB 22 2013

MSZ045-046-050>052-055>058-062>066-072>074-240215-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-
CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
810 PM CST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING AS A WEATHER
DISTURBANCE MOVES EAST ALONG THE GULF COAST. THE MOST INTENSE STORMS
WILL BE CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE HAIL...AS WELL
AS DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE ARKLAMISS MONDAY.
STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL COULD ACCOMPANY
THIS SYSTEM...BUT THERE IS STILL SOME UNCERTAINTY REGARDING
INSTABILITY AND MOISTURE RETURN. ALL INTERESTS SHOULD KEEP UP TO
DATE ON THE LATEST FORECASTS REGARDING THIS WEATHER EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS EVENING.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>044-047>049-
053-054-059>061-240215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-
RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-
810 PM CST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE ARKLAMISS MONDAY.
STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL COULD ACCOMPANY
THIS SYSTEM...BUT THERE IS STILL SOME UNCERTAINTY REGARDING
INSTABILITY AND MOISTURE RETURN. ALL INTERESTS SHOULD KEEP UP TO
DATE ON THE LATEST FORECASTS REGARDING THIS WEATHER EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

BK

In the hours before

Local storm report, Feb 22, 6:20 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             SUMRALL                 31.42N 89.55W
02/22/2013  E1.00 INCH       LAMAR              MS   BROADCAST MEDIA

            REPORTS OF DIME TO QUARTER SIZE HAIL IN SUMRALL.

&&

DCOX
Local storm report, Feb 22, 6:32 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             7 ENE SUMRALL           31.46N 89.44W
02/22/2013  E0.75 INCH       COVINGTON          MS   TRAINED SPOTTER

&&

CME
Local storm report, Feb 22, 7:58 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             GALLMAN                 31.93N 90.39W
02/22/2013  E0.25 INCH       COPIAH             MS   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED NEAR GALLMAN

1258 PM     HAIL             SIBLEY                  31.38N 91.40W
02/22/2013  E0.88 INCH       ADAMS              MS   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL

0113 PM     HAIL             5 SW CRANFIELD          31.49N 91.27W
02/22/2013  E1.00 INCH       ADAMS              MS   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL COVERING PATIO

0135 PM     HAIL             KINGSTON                31.41N 91.28W
02/22/2013  E1.00 INCH       ADAMS              MS   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED IN KINGSTON COMMUNITY BY
            EMERGENCY MANAGER.

0138 PM     HAIL             7 SSW BARLOW            31.73N 90.69W
02/22/2013  E0.50 INCH       COPIAH             MS   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL REPORTED ALONG HIGHWAY 28

0147 PM     HAIL             2 NW ROXIE              31.53N 91.09W
02/22/2013  E1.00 INCH       FRANKLIN           MS   PUBLIC

0148 PM     HAIL             ROXIE                   31.51N 91.07W
02/22/2013  E0.75 INCH       FRANKLIN           MS   COUNTY OFFICIAL

0220 PM     HAIL             HAZLEHURST              31.86N 90.39W
02/22/2013  E0.50 INCH       COPIAH             MS   TRAINED SPOTTER

            DIME SIZE HAIL NEARLY COVERING THE GROUND...REPORTED BY
            COPIAH EMS

0243 PM     HAIL             SHUBUTA                 31.86N 88.70W
02/22/2013  E0.50 INCH       CLARKE             MS   COUNTY OFFICIAL

            DIME TO NICKEL HAIL REPORTED BY CITY HALL

0245 PM     HAIL             HOPEWELL                31.95N 90.22W
02/22/2013  E0.88 INCH       COPIAH             MS   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL FELL

0245 PM     HAIL             POLKVILLE               32.19N 89.69W
02/22/2013  E0.75 INCH       SMITH              MS   EMERGENCY MNGR

0305 PM     HAIL             2 ENE WINNSBORO         32.17N 91.69W
02/22/2013  E0.88 INCH       FRANKLIN           LA   PUBLIC

            PEA TO NICKEL SIZE HAIL FELL

0536 PM     HAIL             1 N KOKOMO              31.21N 90.00W
02/22/2013  E0.75 INCH       MARION             MS   PUBLIC

0553 PM     HAIL             2 NNE COLUMBIA          31.28N 89.82W
02/22/2013  E1.00 INCH       MARION             MS   EMERGENCY MNGR

            OCCURRED ON PARK AVE.

0555 PM     HAIL             4 NE COLUMBIA           31.30N 89.78W
02/22/2013  E1.50 INCH       MARION             MS   EMERGENCY MNGR

            ALONG GATES RD

0613 PM     HAIL             SUMRALL                 31.42N 89.55W
02/22/2013  E1.00 INCH       LAMAR              MS   BROADCAST MEDIA

            REPORTS OF DIME TO QUARTER SIZE HAIL IN SUMRALL.

0622 PM     HAIL             7 ENE SUMRALL           31.46N 89.44W
02/22/2013  E0.75 INCH       COVINGTON          MS   TRAINED SPOTTER

&&

CME
Special weather statement, Feb 22, 8:11 PM CST, 1 hour 28 minutes before
MSZ065-066-230240-
JONES MS-COVINGTON MS-
811 PM CST FRI FEB 22 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
811 PM CST FRI FEB 22 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO PENNY SIZE
HAIL WAS LOCATED 3 MILES EAST OF COLLINS AT 811 PM CST...MOVING
NORTHEAST AT 45 MPH.

PEOPLE IN NORTHERN COVINGTON AND NORTHWESTERN JONES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3179 8948 3179 8918 3154 8957 3165 8966
TIME...MOT...LOC 0211Z 231DEG 41KT 3164 8950

CME
Special weather statement, Feb 22, 8:49 PM CST, 50 minutes before
MSZ048-049-054-055-230320-
SIMPSON MS-RANKIN MS-HINDS MS-COPIAH MS-
849 PM CST FRI FEB 22 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
849 PM CST FRI FEB 22 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED OVER GALLMAN AT 849 PM CST...MOVING NORTHEAST AT 55 MPH.

PEOPLE IN NORTH CENTRAL COPIAH...SOUTHEASTERN HINDS...SOUTHWESTERN
RANKIN AND NORTHWESTERN SIMPSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3220 9018 3203 9002 3183 9043 3198 9055
TIME...MOT...LOC 0249Z 237DEG 47KT 3196 9039

BK
Special weather statement, Feb 22, 9:20 PM CST, 19 minutes before
MSZ064-065-230350-
JEFFERSON DAVIS MS-COVINGTON MS-
920 PM CST FRI FEB 22 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CST FRI FEB 22 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 4 MILES SOUTHEAST OF PROGRESS AT 920 PM CST...MOVING
NORTHEAST AT 50 MPH.

PEOPLE IN NORTHWESTERN COVINGTON AND CENTRAL JEFFERSON DAVIS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3178 8963 3177 8951 3158 8949 3144 8988
      3156 8996
TIME...MOT...LOC 0320Z 236DEG 45KT 3154 8981

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 6:02 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar28 min
Feb 22, 6:18 PM CSTSpecial Weather StatementJANSimpson22 min
Feb 22, 6:28 PM CSTSevere Thunderstorm WarningJANJones32 min
Feb 22, 7:44 PM CSTRiver Flood WarningJANSimpson39 hr
Feb 22, 8:11 PM CSTSpecial Weather StatementJANCovington29 min
Feb 22, 8:49 PM CSTSpecial Weather StatementJANCopiah31 min
Feb 22, 9:20 PM CSTSpecial Weather StatementJANCovington, Jefferson Davis30 min
Feb 22, 10:10 PM CSTSpecial Weather StatementJANForrest30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.